question-icon

Suggest treatment for swelling on arms and legs

default
Posted on Mon, 1 Jun 2015
Question: My wife has a very swollen left arm and right leg
She is a chemo patient the are both twice the size of the other leg and arm
doctor
Answered by Dr. Chobufo Ditah (37 minutes later)
Brief Answer:
This is probably lymphedema.

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this cancer that your wife has. The description of her symptoms are suggestive of lymphedema. This is caused by a dysfunctional lymphatic system as a result of the chemotherapy. This blocks blood return from the extremities and causes swelling. I will suggest that you discuss this with her oncologist. There are pneumatic devices that are able to help relieve the excessive swelling. You may check some of the products on Normatec® website.

I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (1 hour later)
Should see go to the ER today or can she wait to see her doctor tomorrow?
doctor
Answered by Dr. Chobufo Ditah (54 minutes later)
Brief Answer:
Let her go to the ER today!

Detailed Answer:
Hi and thanks for this followup.

Swollen leg increases the risk of blood clot. She would need to get on medications to reduce the probability of coming down with a clot. I will recommend that she goes to the ER today to get this addressed.

Keep me updated about this. I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6320 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for swelling on arms and legs

Brief Answer: This is probably lymphedema. Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this cancer that your wife has. The description of her symptoms are suggestive of lymphedema. This is caused by a dysfunctional lymphatic system as a result of the chemotherapy. This blocks blood return from the extremities and causes swelling. I will suggest that you discuss this with her oncologist. There are pneumatic devices that are able to help relieve the excessive swelling. You may check some of the products on Normatec® website. I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.